Alert archive / Indiana / River Flood Warnings in 2008
River Flood Warning 40, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Mar 27, 2008, 10:15 AM EDT for Jefferson County, Scott County, Indiana. It took effect at Mar 27, 2008, 12:12 PM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2008, 10:15 AM EDT (14:15 UTC)
- In effect from
- Mar 27, 2008, 12:12 PM EDT
- Expired
- Mar 28, 2008, 9:25 AM EDT
- In force
- 21 hr
- Issued by
- NWS Louisville, KY
- Flood severity
- Minor
Counties Jefferson County, IN, Scott County, IN
The radar
The Louisville radar (KLVX), 90 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Muscatatuck River at Deputy (DEPI3).
- Action stage
- 23 ft
- Minor stage
- 25 ft
- Moderate stage
- 28 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03366500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Mar 27, 6:30 AM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Mar 27, 6:30 AM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 630 AM EDT THU MAR 27 2008 .SHORT TERM (TODAY AND TONIGHT)... A NEARLY STATIONARY FRONT CURRENTLY JUST SOUTH OF INTERSTATE 64 IN CENTRAL KENTUCKY TO MIGRATE SLIGHTLY NORTH THIS MORNING BEFORE MOVING SOUTH INTO SOUTHERN KENTUCKY LATE THIS AFTERNOON AND TONIGHT. PRECIPITATION ASSOCIATED WITH THE FRONT REMAINS ON THE NORTH SIDE OF THE BOUNDARY WITH HEAVIEST SHOWERS PRIMARILY IN SOUTH CENTRAL INDIANA WHERE MANY LOCATIONS HAVE PICKED UP MORE THAN ONE INCH SINCE RAIN BEGAN YESTERDAY. THESE SHOWERS WILL BECOME MORE SCATTERED AS THE MORNING PROGRESSES AND WAVE ENERGY ASSOCIATED WITH THE SHOWERS MOVES OFF TO THE NORTHEAST. ADDITIONAL SHOWERS DEVELOPING OFF TO THE WEST WILL BECOME MORE WIDESPREAD LATE THIS MORNING AND RETURN TO SOUTH CENTRAL INDIANA AROUND OR SHORTLY AFTER NOON. THESE SHOWERS WILL SLOWLY PUSH SOUTH AS THE FRONT SAGS SOUTH THIS AFTERNOON AND EVENING. THUNDERSTORMS ARE LIKELY TO DEVELOP TO THE WEST AS WELL...BUT BEST MID LEVEL INSTABILITY AXIS REMAINS OFF TO THE NORTH OF THE CWA THROUGH TONIGHT WITH COVERAGE OF STORMS IN THE CWA EXPECTED TO REMAIN ISOLATED. PRECIPITATION AND FRONT GRADUALLY SLIDE SOUTH INTO CENTRAL KENTUCKY BY THIS EVENING...AND MAY NOT MAKE IT INTO THE EXTREME SOUTHERN ZONES AND HAVE CONTINUED TREND OF MUCH LOWER POPS IN THESE AREAS FOR THIS AFTERNOON AND EVENING. SOUTHERN ZONES MORE LIKELY TO SEE PRECIPITATION VERY LATE TONIGHT WITH FRONT TRYING TO SINK ALL THE WAY TO THE KY/TN BORDER BY EARLY FRIDAY. .LONG TERM (FRIDAY THROUGH WEDNESDAY)... FRIDAY THROUGH MONDAY NIGHT... LATEST SHORT TO MEDIUM RANGE MODELS ARE ACTUALLY IN PRETTY GOOD AGREEMENT THIS MORNING WITH THE OVERALL PATTERN. FAIRLY DAMP WEATHER PERIOD LOOKS IN STORE FOR FRIDAY AS SLOW MOVING COLD FRONT WILL SAG SOUTH THROUGH THE REGION. WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS ARE LIKELY ON FRIDAY ESPECIALLY DURING THE DAY AS THE FRONT SAGS SOUTH THROUGH THE REGION. GIVEN THE GOOD MODEL AGREEMENT AND RUN-TO-RUN CONSISTENCY...HAVE INCREASED POPS TO CAT POPS. THERE ARE SOME TIMING ISSUES ON HOW FAST THE FRONT WILL PUSH SOUTH FRIDAY NIGHT AND EARLY SATURDAY. THE GFS AND NAM-WRF ARE IN PRETTY GOOD AGREEMENT SHOWING THE FRONT CLEARING ALL BUT THE FAR SOUTHERN FA BY SAT MORNING. THE EURO IS A LITTLE SLOWER WITH THE FRONT CLEARING THE STATE BY EARLY SAT AFTERNOON. FOR NOW WILL KEEP A SMALL CHC OF SHOWERS IN THE FCST FRIDAY NIGHT AND THEN QUICKLY DRY THINGS OUT EARLY SAT AND THROUGH THE DAY. HIGH TEMPERATURES ON FRIDAY WILL LIKELY BE IN THE MORNING HOURS JUST AHEAD OF THE FRONTAL PASSAGE. THERE MAY BE A LITTLE RECOVERY IN THE AFTERNOON DUE TO SOME SOLAR INSOLATION. GENERALLY FOLLOWED THE RAW MODEL NUMBERS THROUGH HERE AND LEANED CLOSER TO A BLEND OF THE GFS/NAM. HIGHS FOR FRI WILL BE IN THE FORM OF A GRADIENT WITH HIGHS IN THE UPPER 40S TO AROUND 50 IN THE FAR NORTH...WITH MID TO UPPER 50S ALONG THE RIVER AND AROUND 60 ACROSS THE SOUTHERN HALF OF KY. WITH CLEARING SKIES AND HIGH PRESSURE BUILDING IN SAT MORNING...TEMPS ARE EXPECTED TO FALL INTO THE LOWER 30S. AMPLE SUN ON SAT SHOULD ALLOW A MODERATION IN TEMPS WITH HIGHS WARMING BACK INTO THE MID AND UPPER 50S. BY SUNDAY...FRONTAL BOUNDARY WELL TO OUR SOUTH IS FCST TO RETREAT NORTH AS A WARM FRONT AS NEXT WEATHER SYSTEM DEVELOPS ACROSS THE CENTRAL PLAINS. MODEL SOLUTIONS ARE BEGINNING TO TREND SLIGHTLY WETTER WITH POPS FOR LATE SAT AND EARLY SUNDAY AS SFC WARM FRONT MOVES NORTHWARD. GIVEN PREVIOUS FCST AND SURROUNDING FCSTS...WILL KEEP SLIGHT TO LOW CHC POPS IN THE FCST FOR SUNDAY. AS WARM FRONT SURGES NORTH...SHOULD SEE ANOTHER SHARP RISE IN TEMPS WITH HIGHS IN THE UPPER 60S TO AROUND 70 IN THE FAR SOUTH. MONDAY THROUGH WEDNESDAY... LONG TERM MODELS CONTINUE TO SHOW A DECENT WEATHER SYSTEM IMPACTING THE AREA DURING THE DAY ON MONDAY AS SLOW MOVING FRONTAL BOUNDARY APPROACHES FROM THE WEST. SFC HIGH OFF THE EAST COAST WILL ALLOW A DEEP SOUTHERLY FLOW OFF THE GULF WHICH WILL PUMP A GOOD SUPPLY OF MOISTURE INTO THE REGION. AS THE FRONT MOVES SLOWLY EAST INTO KY...SEVERAL WAVES OF SFC LOW PRESSURE LOOK TO RIDE NORTHEAST ALONG THE FRONT. WIDESPREAD MODERATE TO HEAVY RAINS LOOK INCREASINGLY LIKELY FOR THE MON-TUE PERIOD WITH THE POTENTIAL FOR HYDRO PROBLEMS CREEPING UP. STILL KIND OF HARD TO PIN DOWN WHERE THE HEAVY RAINFALL WILL SET UP...BUT GIVEN THE MODEL RUNS LATELY...IT DOES LOOK LIKE OUR SOUTHERN INDIANA COUNTIES WILL BE UNDER THE GUN ONCE AGAIN AND REALLY DO NOT NEED THE EXCESSIVE RAINFALL. AMOUNTS OF 2-4 INCHES LOOK POSSIBLE THROUGH THE PD. TEMPERATURES WILL REMAIN ABOVE NORMAL ON MONDAY WITH HIGHS IN THE UPPER 60S TO AROUND 70 ONCE AGAIN. A COOL DOWN WILL COMMENCE ONCE THE FRONT MOVES EAST AND SOUTHEAST OF THE REGION ON TUESDAY. WITH HIGHS ON TUE TOPPING OUT IN THE UPPER 50S TO THE LOWER 60S. ANOTHER MODERATION IN TEMPS LOOKS LIKELY FOR WED WITH HIGHS REBOUNDING INTO THE MID AND UPPER 60S. && .AVIATION (12Z TAFS)... RAIN CONTINUING ACROSS SOUTH CENTRAL INDIANA AND EXTREME NORTH CENTRAL KENTUCKY. THIS RAIN WILL BRING MVFR AND IFR CONDITIONS TO LEX FOR MUCH OF THE DAY. ISOLATED THUNDERSTORMS WILL DEVELOP BY 18Z AND MAY AFFECT TAF LOCATIONS WITH GUSTY WINDS AND BRIEF HEAVY RAINFALL. KBWG SHOULD REMAIN VFR THROUGH A BULK OF THE TAF PERIOD...THOUGH AFTER 15Z...SOME ISOLATED SHOWERS AND THUNDERSTORMS MAY MOVE IN BRINGING OCCASIONAL MVFR CIGS AND VIS FOR BRIEF PERIODS THROUGH 06Z. FRIDAY. WIND SHEAR WILL OCCUR AT ALL THREE TAF LOCATIONS FOR THE FIRST 6 HOURS OR SO OF THE TAF PERIOD AND WILL CONTINUE MENTION FROM PREVIOUS TAF ISSUANCE. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM...MACZKO LONG TERM....MJ AVIATION.....MACZKO
Hazardous weather outlook, Mar 27, 3:17 AM EDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 317 AM EDT THU MAR 27 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>055-061>065- 070>072-280730- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-LOGAN KY- WARREN KY-SIMPSON KY- 317 AM EDT THU MAR 27 2008 /217 AM CDT THU MAR 27 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. RAIN SHOWERS WILL CONTINUE ACROSS THE ENTIRE AREA TODAY...WITH MORE WIDESPREAD AND MODERATE RAIN SHOWERS EXPECTED ACROSS SOUTH CENTRAL INDIANA AND EXTREME NORTH CENTRAL KENTUCKY. THIS ADDITIONAL RAINFALL MAY RESULT IN SOME LOCALIZED FLOODING PROBLEMS...ESPECIALLY ACROSS LOCATIONS OF SOUTH CENTRAL INDIANA THAT RECEIVED OVER ONE INCH OF RAIN WEDNESDAY AND WEDNESDAY NIGHT. IN ADDITION TO RAIN...ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. IN ADDITION TO DANGEROUS LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAIN WILL BE THE BIGGEST THREATS FROM ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD FRONT WILL DROP SOUTHWARD ACROSS THE OUTLOOK AREA ON FRIDAY AND BRING WIDESPREAD SHOWERS AND A CHANCE OF THUNDERSTORMS. RAINFALL TOTALS OF UP TO ONE INCH OF RAIN WILL BE POSSIBLE. GIVEN THE RECENT RAINS AND SATURATED GROUND...SOME RISES WILL BE POSSIBLE IN AREA CREEKS AND STREAMS. ANOTHER WEATHER SYSTEM IS FORECAST TO IMPACT THE OUTLOOK AREA ON MONDAY AND TUESDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...BUT AT THIS TIME ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. HOWEVER...HEAVY RAINS...GUSTY WINDS AND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAIN OR LOCALIZED FLOODING TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE IN LOUISVILLE. KYZ056-057-066-067-073>078-081-082-280730- GARRARD KY-MADISON KY-CASEY KY-LINCOLN KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- 317 AM EDT THU MAR 27 2008 /217 AM CDT THU MAR 27 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD FRONT WILL DROP SOUTHWARD ACROSS THE OUTLOOK AREA ON FRIDAY AND BRING WIDESPREAD SHOWERS AND A CHANCE OF THUNDERSTORMS. RAINFALL TOTALS OF UP TO ONE INCH OF RAIN WILL BE POSSIBLE. GIVEN THE RECENT RAINS AND SATURATED GROUND...SOME RISES WILL BE POSSIBLE IN AREA CREEKS AND STREAMS. ANOTHER WEATHER SYSTEM IS FORECAST TO IMPACT THE OUTLOOK AREA ON MONDAY AND TUESDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...BUT AT THIS TIME ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. HOWEVER...HEAVY RAINS...GUSTY WINDS AND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAIN OR LOCALIZED FLOODING TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 4:19 PM EDT | River Flood Advisory | LMK | Garrard, Jessamine, Mercer | 8 days |
Nearby
River Flood Warnings in Indiana, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.